Alert archive / Pennsylvania / Special Weather Statements in 2021

Special Weather Statement, NWS Cleveland, OH

July 6, 2021Erie County, Pennsylvania

NWS Cleveland, OH issued this special weather statement at Jul 6, 2021, 10:47 AM EDT for Erie County, Pennsylvania. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2021, 10:47 AM EDT (14:47 UTC)
Expired
Jul 6, 2021, 11:30 AM EDT
In force
43 min
Issued by
NWS Cleveland, OH

County Erie County, PA

The radar

The Buffalo radar (KBUF), 134 km from the middle of the area, began a volume at 14:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 2.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2021-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 997 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2021-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
997 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
868 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

431 
WWUS81 KCLE 061447
SPSCLE

Special Weather Statement
National Weather Service Cleveland OH
1047 AM EDT Tue Jul 6 2021

PAZ001-002-061530-
Northern Erie-Southern Erie-
1047 AM EDT Tue Jul 6 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ERIE COUNTY...

At 1045 AM EDT, a strong thunderstorm was located over Northwest
Harborcreek, or near Erie. The storm is moving southeast at 15 mph.

Winds in excess of 30 mph and locally heavy rain are possible with 
this storm.

Locations impacted include...
Erie, North East, Northwest Harborcreek, Harborcreek, Lawrence Park,
Wesleyville and Northwest Harborcr.

LAT...LON 4216 7976 4207 7976 4206 7977 4209 8009
      4213 8010 4214 8009 4217 8011 4217 8008
      4215 8008 4215 8006 4220 7994 4226 7979
TIME...MOT...LOC 1445Z 180DEG 0KT 4216 7997 

$$

Lombardy

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jul 6, 9:46 AM EDT, 1 hour 1 minute earlier.

Area forecast discussion, Jul 6, 9:46 AM EDT, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Cleveland OH
946 AM EDT Tue Jul 6 2021

.SYNOPSIS...
Frontal boundary drops southward to the area today through
Wednesday, then lifts back north. Low pressure/cold front pushes
through the area Thursday/Thursday night, possibly held up by
the remnants of the tropical system heading from the deep south
to the mid Atlantic Coast.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
Showers with isolated embedded lightning are moving southeast
across eastern Lake Erie. This activity may affect far
northeastern Ohio and northwestern PA through late this morning,
but don't expect significant impacts. Temps are also trending a
bit warmer than forecast this morning, so bumped up morning
hourly temps a couple of degrees to reflect current
observations. Otherwise, the forecast remains largely on track
as of now.

Previous Discussion...
The baroclinic zone sitting to the north of the region will begin a
slow sink southward with the boundary clipping the northeastern
zones of the CWA today and tonight. The overall magnitude of the
forcing and the vertical profiles depicting dry mid levels in NW PA
suggests a less than perfect environment for storms to initiate.
Still need chance POPs in this region however as the front
oscillates south and north. 850mb temperature ridge continues to
dominate the low levels making surface based convection tough to
come by. Heading into Wednesday, more of the same with the frontal
boundary draped across the CWA, slowly pushing back to the north,
and mid level southwesterly flow with an embedded weak trough axis
at 700mb bringing additional chances into the southern zones,
spreading northward.. Still dealing with dry mid levels however, so
convection will likely need to overcome this early in the Wednesday
period, but expect coverage of storms to increase, with POPs
reflecting this trend.

Still very warm, followed by a slightly cooler Wednesday due to
increased cloud cover and chances for storms.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
An upper-level trough will be propagating east across the Great
Lakes region Wednesday night through Friday. At the surface, a
slow-moving low will move east across the southern Great Lakes
Wednesday night through Thursday night. A moist environment will
already be in place ahead of this system with dew points in the
upper 60s to low 70s. A 500mb speed max will be overhead with
this environment with 40-50 of southwest flow, providing deep-
layer wind shear of 30-40 knots, which help aid in the
development of organized severe thunderstorms. Weak mid-level
lapse rates of less than 6 C/km should limit the amount of
instability thunderstorms have to work with.

The cold front associated with this low will clear through the area
by Friday morning. A surface trough on the back of this low could
result in some lingering isolated rain showers on Friday.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
Several mid-level shortwaves will propagate in the westerly flow
Friday night through Sunday with a larger upper-level low building
into the central CONUS by Sunday/Monday. At the surface, a warm
front lifts north and becomes a stationary front in the vicinity of
northern Ohio, extending from a developing low over the central
Great Plains. This will result in daily shower and thunderstorm
chances through the weekend and into early next week. QPF and
flooding risk will be highly dependent on where this boundary
settles.

&&

.AVIATION /12Z Tuesday THROUGH Saturday/...
Some showers possible over ERI this morning, and through the
day with a frontal boundary sagging southward into this region.
Elsewhere, chances for convection are isolated, and overall,
cannot put any in the prevailing conditions for this issuance.
Therefore, have a VFR forecast going forward with winds 12kts or
less out of west.

Outlook...Non-VFR possible on Wednesday afternoon through
Thursday night in isolated/scattered showers/thunderstorms.
Non-VFR more likely on Thursday/Thursday evening in scattered
thunderstorms with a cold frontal passage. Non-VFR possible in
isolated showers and/or thunderstorms Friday afternoon and
evening.

&&

.MARINE...
Relatively quiet marine conditions are expected through this
Saturday. Winds should trend no stronger than 10 to 25 knots.
Waves should be no larger than 3 feet in nearshore waters and 4 feet
in open waters. No Small Craft Advisories are anticipated at this
time.

Southwesterly winds should persist through Tuesday night as the
western flank of a high pressure ridge along/near the East Coast
influences Lake Erie. A cold front will settle in the vicinity of
Lake Erie Wednesday night, becoming nearly stationary through
Thursday night before pushing off to east on Friday. Northerly to
northwesterly winds on Friday are expected to veer to easterly on
Saturday as a high pressure ridge builds from the Upper Great Lakes
and a warm lifts north to just south of the lake.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...26
NEAR TERM...Maines/26
SHORT TERM...Saunders
LONG TERM...Saunders
AVIATION...26
MARINE...Saunders
Hazardous weather outlook, Jul 6, 10:02 AM EDT, 45 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
1002 AM EDT Tue Jul 6 2021

LEZ061-142>149-162>169-OHZ003-006>011-013-014-017>023-027>033-
036>038-047-PAZ002-003-071415-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-
Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-
Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-
Marion-Morrow-Holmes-Knox-Southern Erie-
1002 AM EDT Tue Jul 6 2021

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ012-089-PAZ001-071415-
Lake-Ashtabula Lakeshore-Northern Erie-
1002 AM EDT Tue Jul 6 2021

This Hazardous Weather Outlook is for northeast Ohio and northwest
Pennsylvania.

.DAY ONE...Today and tonight.

There is a moderate risk of rip currents today for the beaches.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 6, 10:47 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1047 AM EDT Tue Jul 6 2021

PAZ001-002-061530-
Northern Erie-Southern Erie-
1047 AM EDT Tue Jul 6 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ERIE COUNTY...

At 1045 AM EDT, a strong thunderstorm was located over Northwest
Harborcreek, or near Erie. The storm is moving southeast at 15 mph.

Winds in excess of 30 mph and locally heavy rain are possible with
this storm.

Locations impacted include...
Erie, North East, Northwest Harborcreek, Harborcreek, Lawrence Park,
Wesleyville and Northwest Harborcr.

LAT...LON 4216 7976 4207 7976 4206 7977 4209 8009
      4213 8010 4214 8009 4217 8011 4217 8008
      4215 8008 4215 8006 4220 7994 4226 7979
TIME...MOT...LOC 1445Z 180DEG 0KT 4216 7997

Lombardy

Nearby

Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.